Alert archive / Oklahoma / Special Weather Statements in 2021

Special Weather Statement, NWS Norman, OK

October 13, 2021Beckham County, Oklahoma

NWS Norman, OK issued this special weather statement at Oct 13, 2021, 2:29 AM CDT for Beckham County, Oklahoma. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 13, 2021, 2:29 AM CDT (07:29 UTC)
Expired
Oct 13, 2021, 3:00 AM CDT
In force
31 min
Issued by
NWS Norman, OK
Hail
0.88 in
Wind
50

County Beckham County, OK

The radar

The Altus AFB radar (KFDR), 106 km from the middle of the area, began a volume at 07:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 7.5 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2021-10-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 496 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2021-10-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 331 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
496 J/kg
Mixed-layer CIN
-164 J/kg
Mixed-layer LCL
662 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
331 m²/s²
0-3 km storm-relative helicity
372 m²/s²
Significant tornado parameter
0.0
Supercell composite
5.5

Open this sounding in Storm Lab

The text

As transmitted.

495 
WWUS84 KOUN 130729
SPSOUN

Special Weather Statement
National Weather Service Norman OK
229 AM CDT Wed Oct 13 2021
 
OKZ021-022-034-035-130800-
Kiowa OK-Washita OK-Beckham OK-Greer OK-
229 AM CDT Wed Oct 13 2021

...A strong thunderstorm will impact portions of western Washita,
northwestern Kiowa, northern Greer and southeastern Beckham Counties
through 300 AM CDT...

At 229 AM CDT, Doppler radar was tracking a strong thunderstorm near
Delhi, moving northeast at 55 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects. Minor damage to outdoor objects is 
         possible.

Locations impacted include...
Elk City, Burns Flat, Sentinel, Dill City, Canute, Carter, Rocky,
Foss, Willow, Retrop, Delhi and Brinkman.

This includes Interstate 40 between mile markers 48 and 55.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

A Tornado Watch remains in effect for the warned area.

&&

LAT...LON 3521 9975 3547 9916 3546 9912 3510 9898
      3497 9979
TIME...MOT...LOC 0729Z 246DEG 49KT 3517 9963 

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

$$

BRB

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this special weather statement went out at Oct 13, 2:14 AM CDT, 15 minutes earlier.

Area forecast discussion, Oct 13, 2:14 AM CDT, 15 minutes before
Area Forecast Discussion
National Weather Service Norman OK
214 AM CDT Wed Oct 13 2021

...New SHORT TERM, LONG TERM, UPPER AIR...

.SHORT TERM...
(Today and tonight)
Issued at 210 AM CDT Wed Oct 13 2021

A line of storms will continue moving through central Oklahoma
this morning. The orientation of the shear vector will remain
parallel to the Pacific front, so linear mode will be maintained
and favored as the squall line continues to move eastward. The
primary hazard with these storms will be damaging wind gusts,
although all hazards are still possible. The magnitude of the
shear vector could favor some QLCS mesovortices, although that
threat should diminish into the morning hours. Storm propagation
with this line of storms could favor some flash flooding, but this
threat across central Oklahoma appears to be low at this time.

Another wave of showers and storms are possible in parts of south
central and southeast Oklahoma this evening and into the
overnight hours. Models are showing that PWATs could be over 2
inches, which is much higher than the 90th percentile (SPC's
sounding climatology has 1.31 inches for the 90th percentile).
With that being said, flooding and flash flooding are possible
through Thursday. Some places could see over 3 inches of rain.
Driving could be especially dangerous at night when you are unsure
about flooded roads. It is very important to turn around so you
don't drown!

Bunker

&&

.LONG TERM...
(Thursday through Tuesday)
Issued at 210 AM CDT Wed Oct 13 2021

With ongoing severe weather, will keep the long term discussion
shorter. A broad mid-level trough will move through the area by
the end of the week. Rain chances will exit the area by Friday mid
morning as a cold front traverses the area. Temperatures this
weekend will be more fall-like, with highs in the mid to upper
60s. Low temperatures will be in the 40s for most of the area, and
in the upper 30s across northwest Oklahoma. Early next week,
temperatures will stay near average, with no precipitation
expected.

Bunker

&&

.AVIATION...
(06Z TAFS)
Issued at 1218 AM CDT Wed Oct 13 2021

Gusty south/southeast winds will continue overnight with a line of
thunderstorms that will move east across the entire area overnight
into Wednesday morning. MVFR and some IFR conditions will occur
with the storms. VFR conditions will then return during the
morning hours as drier air works into the area with a lighter
southwest wind. Winds back to the south by around 00Z with lower
clouds and MVFR conditions begin to spread back north.

&&

.UPPER AIR...
Issued at 210 AM CDT Wed Oct 13 2021

An Upper Air flight is planned for 09Z this morning for ongoing
severe weather.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  76  61  76  52 /  60  30  30  40
Hobart OK         77  57  80  51 /  10  10  20  20
Wichita Falls TX  79  63  82  54 /  70  50  20  10
Gage OK           73  47  77  44 /   0   0  10  20
Ponca City OK     76  55  75  49 /  40  20  30  50
Durant OK         80  64  78  59 /  90  90  70  20

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch from this evening through Thursday evening for
     OKZ043-047-048-050>052.

TX...None.
&&

SHORT TERM...13
LONG TERM....13
AVIATION...30
Hazardous weather outlook, Oct 12, 11:00 PM CDT, 3 hours 29 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Norman OK
1100 PM CDT Tue Oct 12 2021

OKZ004>048-050>052-TXZ083>090-140400-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
1100 PM CDT Tue Oct 12 2021

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...Tonight

.Thunderstorms...
There is a risk for severe thunderstorms late tonight into
Wednesday morning. A line of thunderstorms will move out of the
Texas panhandle and across much of Oklahoma thru the morning
hours. Damaging winds up to 80 mph will become an increasing
concern with this line of storms overnight, along with brief
tornadoes. Hail up to the size of golf balls could accompany the
line of storms also.

With the severe weather expected to take place during the nighttime
into morning hours, make sure you have multiple ways to receive
warnings.

.SPOTTER INFORMATION STATEMENT...
Spotter activation will be needed into early Wednesday morning.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

.Thunderstorms...
Ongoing severe weather will be possible across portions of
Oklahoma and north Texas Wednesday morning as thunderstorms and a
cold front continues to move across the area. Damaging winds will
be the primary concern.

Thunderstorms will remain possible across portions of central and
southern Oklahoma and western north Texas through Wednesday
evening before rain chances spread back north and continue
Thursday. The severe potential will diminish by Wednesday
afternoon. However, heavy rain will to be a concern.

.Heavy Rain...
Heavy rainfall Wednesday and Thursday could cause flooding in some
areas, especially in parts of south central and southeastern
Oklahoma where a Flood Watch is in effect for Wednesday night and
Thursday.

In the hours before

Local storm report, Oct 13, 1:22 AM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
122 AM CDT WED OCT 13 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0115 AM     TSTM WND GST     16 NNE FREEDOM          36.98N 99.00W
10/13/2021  M63 MPH          WOODS              OK   MESONET

&&

SC
Local storm report, Oct 13, 1:27 AM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
127 AM CDT WED OCT 13 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0120 AM     TSTM WND GST     16 NNE FREEDOM          36.98N 99.00W
10/13/2021  M79 MPH          WOODS              OK   MESONET

&&

SC
Local storm report, Oct 13, 1:33 AM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
133 AM CDT WED OCT 13 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0125 AM     TSTM WND GST     16 NNE FREEDOM          36.98N 99.00W
10/13/2021  M71 MPH          WOODS              OK   MESONET

&&

SC
Special weather statement, Oct 13, 2:06 AM CDT, 23 minutes before
Special Weather Statement
National Weather Service Norman OK
206 AM CDT Wed Oct 13 2021

OKZ021-033-034-130730-
Harmon OK-Beckham OK-Greer OK-
206 AM CDT Wed Oct 13 2021

...A strong thunderstorm will impact portions of northwestern Harmon,
northwestern Greer and southwestern Beckham Counties through 230 AM
CDT...

At 204 AM CDT, Doppler radar was tracking a strong thunderstorm 11
miles northwest of Vinson, moving northeast at 40 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Sayre, Willow, Delhi and Brinkman.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect for the warned area.

&&

LAT...LON 3512 10000 3533 9966 3502 9947 3490 10000
TIME...MOT...LOC 0704Z 239DEG 36KT 3501 10001

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

BRB
Special weather statement, Oct 13, 2:23 AM CDT, 6 minutes before
Special Weather Statement
National Weather Service Norman OK
223 AM CDT Wed Oct 13 2021

OKZ010-011-015>017-130800-
Major OK-Woodward OK-Dewey OK-Custer OK-Blaine OK-
223 AM CDT Wed Oct 13 2021

...Strong thunderstorms will impact portions of northern Custer,
northwestern Blaine, Dewey, southwestern Major and southeastern
Woodward Counties through 300 AM CDT...

At 222 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Seiling to 7 miles north of Butler.
Movement was northeast at 50 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Fairview, Taloga, Thomas, Seiling, Canton, Cleo Springs, Longdale,
Oakwood, Putnam, Canton Lake, Orion, Chester, Orienta and Hucmac.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect for the warned area.

&&

LAT...LON 3642 9836 3573 9875 3570 9936 3628 9900
TIME...MOT...LOC 0722Z 239DEG 45KT 3615 9893 3574 9922

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

BRB
Special weather statement, Oct 13, 2:29 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Norman OK
229 AM CDT Wed Oct 13 2021

OKZ021-022-034-035-130800-
Kiowa OK-Washita OK-Beckham OK-Greer OK-
229 AM CDT Wed Oct 13 2021

...A strong thunderstorm will impact portions of western Washita,
northwestern Kiowa, northern Greer and southeastern Beckham Counties
through 300 AM CDT...

At 229 AM CDT, Doppler radar was tracking a strong thunderstorm near
Delhi, moving northeast at 55 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Elk City, Burns Flat, Sentinel, Dill City, Canute, Carter, Rocky,
Foss, Willow, Retrop, Delhi and Brinkman.

This includes Interstate 40 between mile markers 48 and 55.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect for the warned area.

&&

LAT...LON 3521 9975 3547 9916 3546 9912 3510 9898
      3497 9979
TIME...MOT...LOC 0729Z 246DEG 49KT 3517 9963

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

BRB

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 12, 7:12 PM CDTTornado WarningOUNWashita14 min
Oct 12, 7:19 PM CDTSpecial Weather StatementOUNTillman26 min
Oct 12, 7:24 PM CDTSevere Thunderstorm Warning Considerable damage threatOUNCuster, Washita51 min
Oct 12, 7:40 PM CDTTornado WarningOUNComanche, Kiowa, Tillman50 min
Oct 12, 8:02 PM CDTTornado Warning Tornado observedOUNBlaine, Custer, Dewey43 min
Oct 12, 8:12 PM CDTTornado WarningOUNComanche, Kiowa, Tillman48 min
Oct 12, 8:41 PM CDTSevere Thunderstorm Warning Considerable damage threatOUNBlaine, Custer, Dewey49 min
Oct 12, 8:46 PM CDTTornado WarningOUNBlaine, Custer, Dewey44 min
Oct 12, 8:53 PM CDTTornado WarningOUNCaddo, Comanche, Kiowa, Washita52 min
Oct 12, 9:43 PM CDTTornado WarningOUNCaddo32 min
Oct 12, 10:49 PM CDTSpecial Weather StatementOUNCanadian41 min
Oct 12, 10:58 PM CDTSevere Thunderstorm Warning Considerable damage threatOUNEllis, Harper, Woods, Woodward77 min
Oct 13, 12:14 AM CDTSevere Thunderstorm Warning Considerable damage threatOUNEllis, Harper, Woods, Woodward61 min
Oct 13, 12:38 AM CDTSevere Thunderstorm Warning Considerable damage threatOUNEllis, Roger Mills, Woodward67 min
Oct 13, 1:14 AM CDTSevere Thunderstorm WarningOUNEllis, Harper, Major, Woods, Woodward61 min
Oct 13, 1:44 AM CDTSevere Thunderstorm WarningOUNBeckham, Custer, Dewey, Roger Mills46 min
Oct 13, 2:02 AM CDTSevere Thunderstorm Warning Considerable damage threatOUNAlfalfa, Woods29 min
Oct 13, 2:06 AM CDTSpecial Weather StatementOUNBeckham24 min
Oct 13, 2:23 AM CDTSpecial Weather StatementOUNDewey, Major37 min
Oct 13, 2:58 AM CDTSpecial Weather StatementOUNAlfalfa, Blaine, Dewey, Grant, Major47 min
Oct 13, 3:00 AM CDTSpecial Weather StatementOUNCuster, Greer, Harmon, Jackson, Washita45 min
Oct 13, 3:35 AM CDTSpecial Weather StatementOUNGarfield, Grant, Kingfisher25 min
Oct 13, 3:41 AM CDTSpecial Weather StatementOUNCaddo, Kiowa, Tillman34 min
Oct 13, 3:56 AM CDTSpecial Weather StatementOUNGarfield, Kay, Kingfisher, Noble49 min
Oct 13, 4:11 AM CDTSpecial Weather StatementOUNCaddo, Canadian49 min
Oct 13, 4:25 AM CDTSevere Thunderstorm WarningOUNKay39 min
Oct 13, 4:41 AM CDTSpecial Weather StatementOUNTillman49 min
Oct 13, 4:45 AM CDTSpecial Weather StatementOUNLogan, Noble, Payne45 min
Oct 13, 4:59 AM CDTSpecial Weather StatementOUNCleveland, Comanche, Grady, Oklahoma46 min
Oct 13, 5:07 AM CDTTornado WarningOUNCanadian, Oklahoma23 min
Oct 13, 5:27 AM CDTTornado WarningOUNOklahoma18 min
Oct 13, 5:31 AM CDTSpecial Weather StatementOUNLincoln, Payne29 min
Oct 13, 5:41 AM CDTSpecial Weather StatementOUNCleveland, Grady, McClain, Oklahoma, Stephens49 min
Oct 13, 5:44 AM CDTTornado WarningOUNLincoln, Logan, Oklahoma18 min
Oct 13, 5:59 AM CDTSpecial Weather StatementOUNLincoln46 min
Oct 13, 6:06 AM CDTSevere Thunderstorm WarningOUNCleveland, Garvin, Grady, McClain24 min
Oct 13, 6:27 AM CDTSpecial Weather StatementOUNGarvin, Lincoln, Pottawatomie33 min
Oct 13, 6:44 AM CDTAreal Flood AdvisoryOUNCleveland, Oklahoma2 hr
Oct 13, 6:55 AM CDTSpecial Weather StatementOUNPontotoc, Seminole50 min
Oct 13, 6:57 AM CDTSpecial Weather StatementOUNCarter, Garvin, Love, Murray48 min
Oct 13, 7:19 AM CDTTornado WarningOUNPontotoc, Pottawatomie, Seminole26 min
Oct 13, 7:29 AM CDTAreal Flood AdvisoryOUNPottawatomie3 hr
Oct 13, 7:44 AM CDTSpecial Weather StatementOUNCoal, Hughes, Pontotoc, Seminole46 min
Oct 13, 8:07 AM CDTTornado WarningOUNHughes23 min
Oct 13, 2:54 PM CDTSpecial Weather StatementOUNBryan66 min
Oct 13, 3:17 PM CDTAreal Flood AdvisoryOUNAtoka, Bryan3 hr

Nearby

Special Weather Statements in Oklahoma, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.